Updated: Jul 13, 2021
In 2018, there were 156 identified opioid overdose deaths in the state of Kansas. If you are a person who uses drugs or if you are around people who use drugs, please consider learning how to respond to an opioid overdose and carrying naloxone (intranasal brand name: Narcan). Naloxone is a medication designed to reverse an opioid overdose. Opioids slow down the activity of the central nervous system. One effect of this is slowed or stopped breathing which could lead to death. Naloxone knocks the opioids out of the opioid receptors in the brain which allows the person who is experiencing an opioid overdose to begin breathing normally.
DCCCA provides individuals and organizations in Kansas with free naloxone kits upon request through their naloxone program. Request a naloxone kit here.
A list of various Kansas hotlines, including a crisis hotline, compiled by the Kansas Department for Aging and Disability Services. View hotline list here.
Dial 2-1-1 to connect to an operator who can help you find a variety of resources in your community including housing & shelter, food, and financial assistance. Learn more.
Unfortunately, Kansas does not have a Good Samaritan policy related to drug overdose. Please be safe. Reminder that when you call 911 during an overdose emergency, you do not need to identify that the emergency is an overdose, tell the operator someone is not responsive and not breathing. Join our coalition to help us advocate for a Good Samaritan policy in our community.
Reposted with permission